Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 32, NWS Jackson, KY

August 29, 2001Lee County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 29, 2001, 1:50 PM EDT for Lee County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2001, 1:50 PM EDT (17:50 UTC)
Expired
Aug 29, 2001, 4:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Whole counties

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 291752
FFWJKL
KYC129-292045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
150 PM EDT WED AUG 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING UNTIL
445 PM EDT.

FOR THE FOLLOWING...
  LEE...

AT 150 PM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT OVER 
3 INCHES OF RAIN HAVE FALLEN IN SOUTHERN LEE COUNTY OVER THE THE 
PAST HOUR. THIS IS ENOUGH TO CAUSE FLASH FLOODING OF DITCHES AND 
CREEKS, AS WELL AS SMALL RIVERS AND STREAMS.

A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS BRIDGES, 
DIPS, OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A 
FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. IMMEDIATELY MOVE TO HIGHER
GROUND TO ESCAPE RISING WATER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:50 AM EDT, 3 hours earlier.

Area forecast discussion, Aug 29, 10:50 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT WED AUG 29 2001

FRONTAL BOUNDARY STRETCHES ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA PER MSAS. FORECAST SOUNDINGS ARE SOMEWHAT UNSTABLE LATER THIS
AFTERNOON. EXPECT SCATTERED PRECIP TO REDEVELOP AS SURFACE HEATING
INCREASES. THUS 30 PERCENT POP APPEARS APPROPRIATE. TEMPS ARE ON
TRACK PER LAMP GUIDANCE. WILL UPDATE ZONE TO REMOVE MORNING FOG...
OTHERWISE WILL LEAVE AS IS.

.JKL...NONE.

LCM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:26 PM EDTSevere Thunderstorm WarningJKLFloyd34 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.